advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Melbourne, Victoria, Australia:

I am 16 and was diagnosed with diabetes when I was 12. I use insulin lispro. I once had to inject 22 units of insulin when my blood sugar was very high. it made me shiver and feel really faint. Is this normal or did I take a dangerous dose? if it isn't, what kind of dose is lethal so I can make I sure I never accidently take one too high?

Answer:

I would prefer to tackle your question by saying that the insulin dose required to reduce a very elevated blood sugar will vary from person to person and circumstances such as concurrent illness when more insulin is required. However, the symptoms you experienced sound like a mild to moderate hypo and I am somewhat surprised that this is the first time you have had such symptoms in 4 years of diabetes.

To be suitably vague about the lethal dose: it would be certainly orders of magnitude greater than 22 units. However, you should not be plucking doses out of the air but rather have a pre-agreed plan with your diabetes team for what doses to take in particular circumstances.

KJR

DTQ-20000710023313
Original posting 13 Sep 2000
Posted to Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:14
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.